A fatal case of pentedrone and α-pyrrolidinovalerophenone poisoning

  • Sykutera M
  • Cychowska M
  • Bloch-Boguslawska E
  • 8

    Readers

    Mendeley users who have this article in their library.
  • 34

    Citations

    Citations of this article.

Abstract

We report a fatal case of combined α-pyrrolidinovalerophenone (α-PVP) and 2-(methylamino)-1-phenylpentan-1-one (pentedrone) poisoning. A 28-year-old man was taken to hospital in asystole. Despite resuscitation efforts over 30 min, he died. The forensic autopsy showed pulmonary edema and moderately advanced atherosclerotic lesions of the arteries. Microscopic observation revealed chronic changes in the heart. Confirmation of the presence of pentedrone, α-PVP, and its metabolite 1-phenyl-2-(pyrrolidin-1-yl)pentan-1-ol (OH-α-PVP) in tissues and fluids were achieved using gas chromatography-mass spectrometry analysis after liquid-liquid extraction. A quantitative validated liquid chromatography-mass spectrometry method was used to determine the concentrations of the above designer drugs in postmortem samples. Pentedrone, α-PVP, and OH-α-PVP concentrations were 8,794, 901 and 185 ng/mL in whole blood, respectively; 100,044, 2,610 and 2,264 ng/g in the liver, respectively; 22,102, 462 and 294 ng/g in the kidney, respectively; 13,248, 120 and 91 ng/g in the brain, respectively and 500,534, 4,190 and 47 ng/g in the stomach contents, respectively. This is the first known reported death attributed to the combined use of α-PVP and pentedrone. Additionally, this article is the first to report the distribution of pentedrone in postmortem human samples.

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • Marzena Sykutera

  • Magdalena Cychowska

  • Elzbieta Bloch-Boguslawska

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free